MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Model Number BXAL083902A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019 a patient was undergoing treatment of bilateral iliac lesions with a gore® viabahn® vbx balloon expandable endoprostheses.The first device was advanced through a 7fr cordis brite tip short sheath (13cm).The vbx was attempted to be advanced beyond the short sheath, but it could not cross the lesion due to tight anatomy.The device was removed through the short sheath and placed on the back table.Then the lesion was ballooned.This device was attempted to be reinserted, but the stent came off the balloon catheter.The stent was partially stuck in the introducer sheath.As the device and sheath were being removed the exposed part of the stent was stuck in the subcutaneous tissue of the access site.This resulted in a cutdown procedure to remove the stent from the subcutaneous tissue.Another vbx device was being prepped for use, however when the device was being flushed, fluid came out of the balloon inflation port, causing the device to deploy.The physician did not observe how the technician was preporing the device for use so it cannot be confirmed that the correct port was utilized.This device was not used.The sheath was upsized to a longer 8fr sheath and two 7mm x 20mm vbx devices were advanced and deployed successfully.A third vbx device was advanced and deployed successfully in the desired location.
 
Additional Manufacturer Narrative
H.6.Results code 2: 213 the engineering evaluation stated the following: two gore viabahn bx endoprosthesis were returned for engineering evaluation.One of the returned devices is the deployed delivery system of a gore viabahn bx endoprosthesis.This deployed delivery system is covered in biological material indicating it is the third device described in the event description.The third device in the event description ¿was advanced and deployed successfully in the desired location¿.Therefore this device was not evaluated.The second returned device is the dislodged viabahn bx endoprosthesis and the un-deployed delivery system.This endoprosthesis was received on a non-gore balloon catheter inserted into a non-gore introducer sheath.The un-deployed gore viabahn delivery system is separate from the device.The un-deployed balloon catheter as well as the dislodged endoprosthesis confirmed the device size of 8l x 39 x 1350 mm device.The event description describes the removal and attempted reuse of the gore viabahn bx device: ¿the first device was advanced through a 7fr cordis brite tip short sheath (13cm).The vbx was attempted to be advanced beyond the short sheath, but it could not cross the lesion due to tight anatomy.The device was removed through the short sheath and placed on the back table.Then the lesion was ballooned.This device was attempted to be reinserted, but the stent came off the balloon catheter.¿ the viabahn bx ifu warning section states: ¿after removal, do not reuse the gore® viabahn® vbx balloon expandable endoprosthesis or introducer sheath.¿ the second returned device should have been discarded per the ifu.Engineering evaluation conclusion(s): the endoprosthesis that dislodged should have been discarded per the ifu.Based on the device examinations performed, no manufacturing anomalies were identified to which the event could be definitively attributed.H.6.Conclusion code 1 updated.
 
Additional Manufacturer Narrative
H.6.Conclusion code 1: updated.
 
Additional Manufacturer Narrative
H.6.Results code2: 213 updated: h.6.Conclusion code 1: 4315 updated: the dislodged viabahn bx endoprosthesis and the un-deployed delivery system was returned.This endoprosthesis was received on a boston scientific mustang ¿ balloon catheter inserted into a cordis brite tip® 7 fr short sheath.The un-deployed gore viabahn delivery system was returned separate from the endoprosthesis.The un-deployed balloon catheter as well as the dislodged endoprosthesis confirmed the device size of 8l x 39 x 1350 mm.Gore did not receive the second device described in the event as such, "when the device was being flushed, fluid came out of the balloon inflation port, causing the device to deploy." and, therefore, a physical examination of the device was not performed.Additionally, the deployed delivery system of a gore viabahn bx endoprosthesis was returned.This deployed delivery system, did not have an endoprosthesis attached or sent back, and appeared to have been fully inflated indicating it is the third device described in the event description.The third device in the event description ¿was advanced and deployed successfully in the desired location¿.Therefore, this device was not evaluated because there was no allegation against this device.Stent dislodgement of the vbx device may be affected by device profile and manufacturing crush force.Device profile is 100% verified during the vbx manufacturing process.The device history file was reviewed and no anomalies were identified.Crush force is controlled through machine maintenance and calibration.Machine history files were reviewed and no non-routine maintenance was identified.Based on the device evaluation performed, no manufacturing anomalies were identified to which the event could be definitively attributed.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8881825
Report Number2017233-2019-00611
Device Sequence Number16203860
Product Code NIO
UDI-Device Identifier00733132637829
UDI-Public00733132637829
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/22/2022
Device Model NumberBXAL083902A
Device Catalogue NumberBXAL083902A
Device Lot Number20741561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date08/11/2019
Supplement Report FDA Received Date09/14/2019
02/27/2020
03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;